
Accord-UK: Lercanidipine 10mg Recall Issued for Packaging Mix-Up
Summary
- Accord-UK Ltd has initiated a MHRA Class 2 medicines recall for one batch of Lercanidipine Hydrochloride 10mg Tablets due to a packaging error.
- The Lercanidipine Hydrochloride packaging mix-up involved a carton of 10mg tablets containing one blister strip of Accord-UK Ltd Lercanidipine 20mg tablets.
- This pharmacy wholesaler recall GB is at the pharmacy and wholesaler level, not patient level, due to the low likelihood of the mix-up and the 20mg dose being within the therapeutic range.
- Pharmacies and wholesalers must immediately stop supplying batch M2510877, quarantine stock, and return it to the supplier.
- Patients with the affected batch are advised to check their blister strips and contact their pharmacy if a 20mg strip is found or if they experience symptoms after taking the incorrect dose.
What Prompted the Recall
Compliance mandates not only the immediate cessation of supply and quarantining of affected batches but also the preparedness to manage potential patient inquiries and adverse event reporting related to the Lercanidipine Hydrochloride packaging mix-up.
Accord-UK Ltd has initiated a specific "Accord-UK Lercanidipine 10mg recall" for a single batch of its Lercanidipine Hydrochloride 10mg Film-Coated Tablets. This action stems from a "Lercanidipine Hydrochloride packaging mix-up" where a carton intended to contain only 10mg tablets was found to include an incorrect strength blister strip. The pharmaceutical company is undertaking this measure as a precaution to ensure product integrity.
The issue was identified following a single reported complaint. An investigation revealed that a sealed carton of Lercanidipine Hydrochloride 10mg Tablets, specifically batch number M2510877, which typically contains 28 tablets, was found to house one blister strip of the correct 10mg dosage alongside one blister strip of "Accord-UK Ltd Lercanidipine 20mg" Tablets, identified by batch number M2510831. This discrepancy prompted the immediate recall of the affected batch.
Regulatory Action and Scope
The Medicines and Healthcare products Regulatory Agency (MHRA) has classified this as a "MHRA Class 2 medicines recall", issuing the "EL(26)A/45 drug alert". This designation indicates that the recall requires action at the "pharmacy wholesaler recall GB" level, meaning all pharmacies and wholesalers in Great Britain must comply. However, the recall is not extended to the patient level.
Accord-UK Ltd has presented evidence indicating a low probability of this mix-up occurring and a correspondingly low risk to patients. This assessment is based on several factors: the 20mg dosage falls within the established therapeutic range for routine use of the product, the 10mg and 20mg tablets are distinctly coloured, and the overall incidence of this specific defect is currently anticipated to be very rare. Consequently, the primary directive for pharmacies and wholesalers is to immediately cease supplying the identified batch, quarantine any remaining stock, and facilitate its return to the supplier through established processes.
Patient Safety Considerations
Despite the low-risk assessment, potential health implications exist if a patient prescribed 10mg Lercanidipine Hydrochloride inadvertently consumes the 20mg strength daily for approximately two weeks. Such an occurrence could lead to an exaggerated pharmacological response, primarily a reduction in blood pressure. Associated symptoms might include dizziness, headaches, flushing, palpitations, or symptomatic hypotension.
Patients who have received an Accord pack with batch number M2510877 for their Lercanidipine Hydrochloride 10mg Tablets are advised to carefully inspect the blister strips within the carton. If only 10mg strips are present, no further action is necessary, and medication can be continued as prescribed. However, if a blister strip labelled as Lercanidipine Hydrochloride 20mg Tablets is discovered, patients should refrain from taking it and promptly contact their pharmacy for guidance. Should a patient believe they have taken the 20mg tablets and are experiencing any of the aforementioned side effects, immediate medical attention is recommended, bringing the medicine leaflet and any remaining tablets to their healthcare provider.
Broader Implications
This "Accord-UK Lercanidipine 10mg recall" underscores the continuous vigilance required within the pharmaceutical supply chain, even for incidents deemed low risk. For legal professionals advising pharmaceutical companies, wholesalers, or pharmacies, it is crucial to ensure their clients are fully apprised of and adhere to the stipulations of this "MHRA Class 2 medicines recall".
Compliance mandates not only the immediate cessation of supply and quarantining of affected batches but also the preparedness to manage potential patient inquiries and adverse event reporting related to the "Lercanidipine Hydrochloride packaging mix-up". Even with the low-risk assessment provided by Accord-UK Ltd, the responsibility to prevent patient harm and maintain regulatory compliance remains paramount across all levels of the "pharmacy wholesaler recall GB" network.
Practical Implications
Lawyers advising pharmaceutical companies, wholesalers, or pharmacies must ensure their clients are aware of and comply with this Class 2 recall, including immediate cessation of supply, quarantining affected batches, and managing potential patient inquiries or adverse event reporting related to the packaging mix-up, despite the low risk assessment.
Source
How does this affect you?
Get an AI analysis of this article grounded in your jurisdictions, practice areas, and any policy documents you've uploaded to Wansom.
Finish Reading the Full Story and the Expert Analysis.
Wansom is AI and can make mistakes.
